Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 8, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Feb 28, 2011, 8:38 AM EST for 13 counties in West Virginia. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2011, 8:38 AM EST (13:38 UTC)
- Expired
- Feb 28, 2011, 9:45 AM EST
- In force
- 67 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Barbour County, WV, Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Nicholas County, WV, Randolph County, WV, Roane County, WV, Taylor County, WV, Upshur County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 164 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:00 AM EST | TSTM WND DMG | 4 Sw Gassaway, WV | IFLOWS BRAXTON CO COMMUNICATION TOWER BLOWN OVER. |
| Feb 28, 9:05 AM EST | TSTM WND DMG | 1 Ese Sutton, WV | ROOF BLOWN OFF FIRE STATION RADIO TOWER. MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 5:47 AM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 1.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 150 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 333 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS51 KRLX 281338
SVRRLX
WVC001-007-013-015-021-033-041-067-083-087-091-097-101-281445-
/O.NEW.KRLX.SV.W.0008.110228T1338Z-110228T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
838 AM EST MON FEB 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARBOUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...PHILIPPI...AUDRA STATE PARK...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
NORTHEASTERN CLAY COUNTY IN WEST VIRGINIA...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
SOUTHEASTERN HARRISON COUNTY IN WEST VIRGINIA...
LEWIS COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF WESTON...
NORTH CENTRAL NICHOLAS COUNTY IN WEST VIRGINIA...
NORTHERN RANDOLPH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF ELKINS...
SOUTHERN ROANE COUNTY IN WEST VIRGINIA...
TAYLOR COUNTY IN WEST VIRGINIA...
UPSHUR COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BUCKHANNON...
NORTHERN WEBSTER COUNTY IN WEST VIRGINIA...
* UNTIL 945 AM EST
* AT 835 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF PHILIPPI TO 6 MILES NORTHEAST OF
GLENVILLE TO 15 MILES NORTHWEST OF WALLBACK...OR ALONG A LINE
EXTENDING FROM GRAFTON TO 6 MILES NORTHEAST OF GLENVILLE TO 10
MILES SOUTH OF SPENCER...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STONEWALL JACKSON LAKE STATE PARK...BIG OTTER...GASSAWAY...
BELINGTON...ROCK CAVE...BIRCH RIVER...HOLLY RIVER STATE PARK AND
DAILEY.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
30 AND 115.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
LAT...LON 3875 7995 3844 8062 3864 8148 3900 8081
3934 8005 3931 7989 3928 7986 3925 7985
3922 7981 3919 7983 3913 7984 3909 7977
3904 7977 3898 7956
TIME...MOT...LOC 1338Z 290DEG 34KT 3926 8003 3896 8070
3864 8134
$$
301 follow-up statement
917
WWUS51 KRLX 281413
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
913 AM EST MON FEB 28 2011
WVC013-033-087-091-281423-
/O.CAN.KRLX.SV.W.0008.000000T0000Z-110228T1445Z/
ROANE WV-CALHOUN WV-TAYLOR WV-HARRISON WV-
913 AM EST MON FEB 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON...
TAYLOR...SOUTHERN CALHOUN AND SOUTHERN ROANE COUNTIES IS CANCELLED...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
29 AND 115.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3875 7995 3844 8062 3856 8110 3885 8079
3925 7985 3922 7981 3919 7983 3913 7984
3909 7977 3904 7977 3898 7956
TIME...MOT...LOC 1413Z 290DEG 34KT 3906 7979 3880 8047
3850 8085
$$
WVC001-007-015-021-041-067-083-097-101-281445-
/O.CON.KRLX.SV.W.0008.000000T0000Z-110228T1445Z/
WEBSTER WV-BRAXTON WV-GILMER WV-UPSHUR WV-RANDOLPH WV-LEWIS WV-
CLAY WV-NICHOLAS WV-BARBOUR WV-
913 AM EST MON FEB 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM EST
FOR BARBOUR...NORTH CENTRAL NICHOLAS...NORTHEASTERN CLAY...SOUTHERN
LEWIS...NORTHWESTERN RANDOLPH...UPSHUR...EAST CENTRAL GILMER...
BRAXTON AND NORTHERN WEBSTER COUNTIES...
AT 907 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTROSE TO FALLS MILLS TO STRANGE CREEK...OR ALONG A
LINE EXTENDING FROM 11 MILES NORTH OF ELKINS TO 14 MILES NORTHEAST OF
SUTTON TO 10 MILES NORTHEAST OF CLAY...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCK
CAVE...LITTLE BIRCH...JUNIOR...ELLAMORE...KERENS...BIRCH RIVER...
CENTRALIA...KANAWHA HEAD...ALTON...CLEVELAND...COALTON...EDEN...
ALEXANDER...ERBACON...BOGGS...HACKER VALLEY...DIANA...HOLLY RIVER
STATE PARK...BOWDEN...HELVETIA...BEVERLY...PICKENS AND DAILEY
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
40 AND 91.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF
60 MPH IN AND AROUND THE CLARKSBURG AREA. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST MONDAY AFTERNOON
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3875 7995 3844 8062 3856 8110 3885 8079
3925 7985 3922 7981 3919 7983 3913 7984
3909 7977 3904 7977 3898 7956
TIME...MOT...LOC 1413Z 290DEG 34KT 3906 7979 3880 8047
3850 8085
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 2:40 AM EST, 5 hours 58 minutes earlier.
Area forecast discussion, Feb 28, 2:40 AM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
240 AM EST MON FEB 28 2011
.SYNOPSIS...
STRONG COLD FRONT SWINGS TODAY...SEVERE WEATHER POSSIBLE. HEAVY RAIN
AND SATURATED TERRAIN COULD PRODUCE FLOODING PROBLEMS THROUGH THIS
EVENING. MUCH DRIER PATTERN FOR MIDWEEK.
&&
.NEAR TERM /THROUGH TODAY/...
A LOW PRESSURE SYSTEM...AND ITS ASSOCIATED COLD FRONT WILL BRING
THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN TODAY. SOME OF
THE STORMS COULD BECOME SEVERE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL RIDE ALONG THE COLD FRONT...EXPECTED TO REACH SOUTHEAST
OH BY 15Z...AND THE OH RIVER BY 17Z. THEN...FRONT SWEEPS EASTWARD TO
PRODUCE BRIEF PERIODS OF VERY HEAVY RAIN...STRONG GUSTY WINDS
PERHAPS SOME SEVERE...AND LIGHTNING. STRONG DYNAMICS COULD LEAD TO
WEAK TORNADOES AS WELL.
MODELS INDICATE AN ENVIRONMENT DOMINATED BY DYNAMIC FORCING. STRONG
DEEP LAYER SHEAR...STORM RELATIVE HELICITY...CAPE UNDER 200
J/KG...PW NEAR 1.45 INCHES...SFC DEWPOINTS IN THE UPPER 50S...AND
STRONG BOUNDARY LAYER CONVERGENCE WILL ACCOMPANY THIS FRONT.
WITH NEAR SATURATED TERRAIN...THESE HEAVY RAIN CAN PRODUCE FLOODING
OF CREEKS...SMALL STREAMS AND LOW LYING AREAS THROUGH THIS EVENING.
NO CHANGES NEEDED FOR PREVIOUS TEMPERATURE FORECAST FOR MONDAY.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
WILL KEEP THIS DISCUSSION FAIRLY SHORT WITH ACTIVE WEATHER PENDING
THIS MORNING.
CLEAR THE FRONT AND THE POPS QUICKLY AFTER 00Z TUESDAY WITH THE
BOUNDARY CHARGING SOUTHEAST OF THE MOUNTAINS. FORECAST SOUNDINGS DRY
OUT COMPLETELY BEHIND THE FRONT...SUGGESTING A VERY SHARP GRADIENT
IN THE CLOUD COVER MONDAY NIGHT BETWEEN CLOUDY AND CLEAR. COLDER AIR
MASS WILL ADVECT IN...AND WILL SEE A STRONG DROP IN TEMPERATURES TO
BELOW FREEZING BY MORNING. NORTHWEST WINDS WILL STAY UP OVERNIGHT.
BEYOND THIS AIRMASS CHANGE INTO MID WEEK...BASICALLY CHASING CLOUDS
IN THE FORECAST...WITH THE MOST COVERAGE COMING FROM A COLD FRONT
THAT WILL CLIP THE NORTHERN ZONES AND HANG UP A BIT IN THE MOUNTAINS
WEDNESDAY. HIGH PRESSURE IN CONTROL OTHERWISE WITH DRY WEATHER
EXPECTED...AND SHOULD SEE HEALTHY DIURNAL RANGES.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
MODELS AGREE THAT MIDLEVEL ZONAL FLOW PATTERN AT THE START OF THE
EXTENDED PERIOD WILL BECOME A BIT MORE AMPLIFIED BY THE
END...RESULTING IN A TROUGH ACROSS THE EASTERN U.S. BY NEXT SUNDAY.
AS ALWAYS THOUGH...THE DETAILS DIFFER...ESPECIALLY FOR NEXT
WEEKEND. THE GFS IS IN THE CAMP PROMOTING A FASTER...WEAKER OPEN
WAVE ARRIVING IN THE LOWER OHIO VALLEY BY 00Z SUNDAY...WHILE THE
ECMWF WANTS TO BE ABOUT 12 HOURS SLOWER AND HANG BACK ENERGY LONGER
IN A STRONGER SHORTWAVE. THE 12Z RUN OF THE ECMWF IS A LITTLE
WEAKER AND QUICKER THAN ITS 00Z VERSION THOUGH. IT COULD BE
TRENDING TOWARDS THE COMPROMISE SOLUTION OFFERED BY HPC BETWEEN THE
GFS AND THE ECMWF...WHICH IS WHAT WILL BE FOLLOWED HERE.
STILL FORESEE A WEAK...DRY FROPA ON WEDNESDAY WITH HIGH PRESSURE
BRIDGING ACROSS A COLD FRONT. HIGH PRESSURE TRACKING ACROSS
SOUTHERN CANADA IS THEN IN COMMAND THROUGH THURSDAY. BACKED OFF ON
HPC TEMPERATURE SUGGESTIONS BOTH DAYS...TRYING TO KEEP THE NUMBERS
CLOSER TO MEX/ENSEMBLE IN THIS ZONAL PATTERN. READINGS WILL STILL BE
NEAR TO A BIT ABOVE NORMAL.
WARM FRONT APPROACHES ON FRIDAY AHEAD OF THE DEVELOPING
TROUGH...FOLLOWED BY THE SLOW APPROACH OF THE MAIN COLD FRONT WHICH
MAY NOT ARRIVE UNTIL LATE SATURDAY NIGHT OR SUNDAY. AS A
RESULT...ELECTED TO HAVE A SLOW INCREASE IN POPS FROM FRIDAY INTO
SATURDAY NIGHT. THERE WILL LIKELY BE A DRY PERIOD IN HERE SOMEWHERE
ONCE CWA GETS INTO THE WARM SECTOR...BUT FEEL IT IS TOO EARLY TO TRY
TO TIME THAT OCCURRENCE. START ALLOWING POPS TO FALL OFF ON SUNDAY
ONCE FROPA OCCURS. INCLUDED A SLIGHT CHANCE OF THUNDER AS WELL
GIVEN OVERALL STRENGTH OF SYSTEM AND SOUTHWEST FLOW OUT AHEAD. MEX
IS WARMER THAN THE ENSEMBLE FRI/SAT...AND THINK THAT IS REASONABLE
IN THIS SCENARIO. STAYED WARMER ON SUNDAY TOO...WITH FROPA TOUGH TO
TIME.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
RADAR IMAGES SHOW PCPN EXITING THE NORTHEAST SECTIONS TONIGHT.
EXPECT LIGHT WINDS OVERNIGHT...WITH MVFR CEILINGS DEVELOPING OVER
THE CENTRAL MOUNTAINS.
LOW LEVEL FLOW BECOMES STRONG OUT OF THE SOUTHWEST LATER TONIGHT
AS DEVELOPING WARM FRONT LIFTS NORTH. KEPT LOW LEVEL WIND SHEAR IN
THE TERMINALS ACROSS THE WESTERN LOWLANDS OVERNIGHT /ISSUED
CORRECTION/.
A WARM FRONT LIFTS NORTH OVERNIGHT. EXPECT A LULL IN WEATHER FROM 03Z
TO 10Z GENERALLY EAST AND SOUTH OF CRW OVER SOUTHERN WV AND SW
VA...WHILE...AT THE SAME TIME...THERE IS A PEAK IN ACTIVITY ACROSS
SE OHIO AND NW WV THROUGH ABOUT 10-15Z AS THE WARM FRONT LIFTS
NORTH OVERNIGHT.
A STRONG COLD FRONT...PASSING LATE MONDAY MORNING THROUGH THE
AFTERNOON HOURS AFFECTING MOST SITES...ESPECIALLY HTS...PKB...AND
CRW EARLY AFTERNOON...WILL CONTINUE ITS WAY SOUTHEAST THROUGH THE
EVENING HOURS.
MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE UNDER HEAVY RAIN...AND
PERHAPS SEVERE DAMAGING WINDS EXPECTED WITH SEVERE THUNDERSTORMS.
THEREFORE...EXPECT IFR IN CONVECTION DURING THE DAY ON
MONDAY...AHEAD OF...AND ALONG COLD FRONT. CEILINGS LOWERING NR 1
THSD FT BKN IN HEAVIER CONVECTION.
CONDITIONS WILL START TO IMPROVE FROM THE NW NEAR THE END OF THE
PERIOD...AS THE COLD FRONT PUSHES IN.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM
ALTERNATE SCENARIOS: TIMING THE SHOWERS AND LOWER CEILINGS AND
VISIBILITIES MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 02/28/11
UTC 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
EST 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14
CRW CONSISTENCY H H H H H H M M M L M L
HTS CONSISTENCY M L L M M L M M L L M L
BKW CONSISTENCY H H H H M L M L L M M L
EKN CONSISTENCY H H H H L H H H H M M L
PKB CONSISTENCY M M L L L L L L M L M L
CKB CONSISTENCY H H H L L H M L L L L L
AFTER 06Z TUESDAY...
LINGERING IFR POSSIBLE IN POST FRONTAL LIGHT RAIN SHOWERS EARLY MON
NT...ESPECIALLY OVER THE MOUNTAINOUS COUNTIES.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH THIS EVENING FOR WVZ005>011-013>020-
024>040-046-047.
OH...FLOOD WATCH THROUGH THIS EVENING FOR OHZ066-067-075-076-
083>087.
KY...FLOOD WATCH THROUGH THIS EVENING FOR KYZ101>103-105.
VA...FLOOD WATCH THROUGH THIS EVENING FOR VAZ003-004.
&&
SYNOPSIS...26/ARJ
NEAR TERM...ARJ
SHORT TERM...26
LONG TERM...CL
AVIATION...ARJHazardous weather outlook, Feb 28, 2:12 AM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 212 AM EST MON FEB 28 2011 OHZ066-067-075-083-084-010715- PERRY-MORGAN-ATHENS-JACKSON OH-VINTON- 212 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 28 IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. TORNADO WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THE MONDAY AFTERNOON ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ076-085>087-VAZ003-004-WVZ005>011-013>020-024>040- 046-047-010715- GREENUP-CARTER-BOYD-LAWRENCE KY-WASHINGTON-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS- TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 212 AM EST MON FEB 28 2011 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AHEAD OF AND ALONG A STRONG COLD FRONT. PRIMARY THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 28, 8:13 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
813 AM EST MON FEB 28 2011
WVZ006>008-013>018-026-027-035-036-281400-
BOONE WV-CABELL WV-CALHOUN WV-CLAY WV-FAYETTE WV-JACKSON WV-
KANAWHA WV-LINCOLN WV-MASON WV-PUTNAM WV-RALEIGH WV-ROANE WV-WIRT WV-
813 AM EST MON FEB 28 2011
...A STRONG THUNDERSTORM WILL AFFECT BOONE...EAST CENTRAL CABELL...
EASTERN LINCOLN...KANAWHA...NORTHWESTERN FAYETTE...NORTHWESTERN
RALEIGH...PUTNAM...ROANE...SOUTHEASTERN MASON...SOUTHERN CALHOUN...
SOUTHERN JACKSON...SOUTHWESTERN WIRT AND WESTERN CLAY COUNTIES...
AT 803 AM EST...A STRONG LINE OF THUNDERSTORMS WERE IN WESTERN AND
CENTRAL WEST VIRGINIA...EXTENDING FROM DUNLOW IN WAYNE
COUNTY...NORTHWARD TO NEAR RIPLEY. THE STORMS WERE MOVING RAPIDLY
TO THE EAST AT 45 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS AS THEY MOVE THROUGH THE AREA.
THE STORMS WILL MOVE THROUGH SOUTH CHARLESTON...SISSONVILLE...
ASHFORD...AND FOSTER AROUND 820 AM...CHARLESTON...MARMET
RACINE...AND SETH AROUND 820 AM...COAL FORK AND PINCH AROUND 825 AM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 28 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 96 AND
140 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 44...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 65 AND 95.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3904 8142 3870 8101 3867 8104 3861 8098
3829 8118 3827 8123 3825 8120 3788 8142
3806 8215 3863 8210
13Local storm report, Feb 28, 8:20 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
820 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND GST MILTON 38.41N 82.14W
02/28/2011 E70 MPH CABELL WV PUBLIC
&&
NNNNLocal storm report, Feb 28, 8:24 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
824 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG MILTON 38.41N 82.14W
02/28/2011 CABELL WV PUBLIC
TREES DOWN.
&&
NNNNLocal storm report, Feb 28, 8:28 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
828 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND DMG MILTON 38.43N 82.14W
02/28/2011 CABELL WV PUBLIC
TREES DOWN
&&
EVENT NUMBER RLX1100243
JFDLocal storm report, Feb 28, 8:30 AM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
830 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 AM TSTM WND GST MILTON 38.43N 82.14W
02/28/2011 E70 MPH CABELL WV PUBLIC
&&
EVENT NUMBER RLX1100244
JFDLocal storm report, Feb 28, 8:33 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
833 AM EST MON FEB 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND DMG 1 NE ASHLAND 38.48N 82.63W
02/28/2011 BOYD KY 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER RLX1100245
JFDThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 9:14 PM EST | Special Weather Statement | RLX | Clay | 31 min |
| Feb 28, 6:19 AM EST | Severe Thunderstorm Warning | RLX | Wayne | 56 min |
| Feb 28, 6:42 AM EST | Severe Thunderstorm Warning | RLX | Jackson, Mason, Pleasants, Ritchie, Tyler, Wirt and 1 more | 63 min |
| Feb 28, 7:13 AM EST | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Wayne | 62 min |
| Feb 28, 7:14 AM EST | Tornado Warning | RLX | Wood | 32 min |
| Feb 28, 7:36 AM EST | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 54 min |
| Feb 28, 8:13 AM EST | Special Weather Statement | RLX | Boone, Clay, Jackson, Kanawha, Lincoln, Putnam and 1 more | 47 min |
| Feb 28, 8:27 AM EST | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Jackson, Kanawha, Lincoln and 5 more | 48 min |
| Feb 28, 8:33 AM EST | Severe Thunderstorm Warning | RLX | Boone, Lincoln, Logan, Mingo, Raleigh, Wyoming | 57 min |
| Feb 28, 9:15 AM EST | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas, Raleigh, Webster | 30 min |
| Feb 28, 9:20 AM EST | Severe Thunderstorm Warning | RLX | Boone, Fayette, Logan, McDowell, Mingo, Raleigh and 1 more | 55 min |
| Feb 28, 9:25 AM EST | Special Weather Statement | RLX | McDowell | 35 min |
| Feb 28, 9:29 AM EST | Severe Thunderstorm Warning | RLX | Nicholas, Pocahontas, Randolph, Upshur, Webster | 61 min |
| Feb 28, 9:37 AM EST | Severe Thunderstorm Warning | RLX | McDowell | 53 min |
| Feb 28, 12:00 PM EST | Special Weather Statement | RLX | Calhoun, Doddridge, Gilmer, Harrison, Lewis, Upshur | 3 hr |
| Feb 28, 12:13 PM EST | Special Weather Statement | RLX | Wayne | 3 hr |
| Feb 28, 1:46 PM EST | Special Weather Statement | RLX | McDowell, Wyoming | 3 hr |
| Feb 28, 3:17 PM EST | Areal Flood Warning | RLX | Kanawha | 6 hr |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.